advertisement
Question
Posted by: Mandy | 2011/05/23

Difficulty achieving orgasm: pls answer this one not below

Hi,
My husband had an affair 4 years ago. I thought it was over but discovered 10 months ago it had continued throughout the 4 years. I was devastated &  still battling to deal with the betrayal. We have 2 small children and are in the process of an acrimonious divorce. My GP prescribed Cipralex to help me through this very difficult time. I found it completely killed my sex drive &  I was unable to achieve orgasm, even through masturbation. I have never had a problem achieving orgasm and when masturbating can have several orgasms. As a result my GP cut the Cipralex dose from 1 tablet to 1/2 daily and added 1 welbuterin daily. It has helped slightly.

6 months ago I met a wonderful man, who presents the opportunity for true happiness. When we had sex though I didn''t feel very much &  didn''t orgasm. I didn''t want him to feel he was the problem so the next time I faked an orgasm. I''d never done that before and he seemed really chuffed that I had an orgasm! I''m not sure if the Cipralex is still messing with my libido, or if it''s because of the loss of my husband (who I''d been with for 14 years), or if the sexual connection with my new man just isn''t there? I find I fake orgasms every time we have sex now and I am just unable to climax with him. There is not much foreplay, and I''m sure that contributes, but I just don''t feel turned on like I used to (before Cipralex and the break up of my marriage). I used to orgasm every time my husband &  I had sex - easily. We did know each others bodies very well &  had a wonderful sex life. Now, I can orgasm on my own with quite a lot of effort. I hate faking it but dont know what to do.  

Also I''ve always had a healthy libido. My new man seems to have much lower sex drive than me. He''d be happy not having sex for 2 weeks! I still want sex (even though I don''t feel that true desire or achieve orgasm). It''s such an important part of a relationship &  I love the closeness it brings. I also love giving him pleasure. But I want some too now!
  
Hoping you can help?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

Mandy, it probably won't surprise you to hear that there are a number of possibilities here as you have already alluded to some of them. Yes, Cipralex could still have a negative impact on your libido and your ability to experience orgasm. As you have noticed, you can experience orgasm through masturbation now but it still takes a while...if you are struggling to tell your new man that you are not orgasmic, and also that there is not much foreplay, I wonder if you are able to tell him what you like/what he must do that is pleasurable? If you don't, then the stimulation you receive may not reach the now increased orgasmic threshold. You can check with your GP if you need to be on Cipralex at all, perhaps Welbutrin is enough...or perhaps you are ready to try withdraw all medication (discuss this carefully with your GP first though). If you are taking emotional strain during the divorce and adapting to single parenting...perhaps you need to try asking for a substitute rather than withdrawal.

Given the trauma you went through with your husband, it is entirely possible that you still have fears about committing to another man...if so, this could impact on your sexual response. Furthermore, does your 'opportunity for true happiness' mean that you are looking forward to a safe and secure relationship and/or that you are attracted to him? If you are going safe (given your past experience) you may be facing additional struggles with your libido and may need to talk to a sex therapist about this.

Beware starting this relationship off with lies (the faked orgasm) - even though your intentions are good, think about how betrayed you felt by your ex...consider coming clean and tell him about how the medication has had this effect. Even if he struggles with this, he needs to understand what is going on in order for the sexual part of your relationship to grow from hereon in.

Claire - SASHA

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Sexologist | 2011/05/23

Mandy, it probably won't surprise you to hear that there are a number of possibilities here as you have already alluded to some of them. Yes, Cipralex could still have a negative impact on your libido and your ability to experience orgasm. As you have noticed, you can experience orgasm through masturbation now but it still takes a while...if you are struggling to tell your new man that you are not orgasmic, and also that there is not much foreplay, I wonder if you are able to tell him what you like/what he must do that is pleasurable? If you don't, then the stimulation you receive may not reach the now increased orgasmic threshold. You can check with your GP if you need to be on Cipralex at all, perhaps Welbutrin is enough...or perhaps you are ready to try withdraw all medication (discuss this carefully with your GP first though). If you are taking emotional strain during the divorce and adapting to single parenting...perhaps you need to try asking for a substitute rather than withdrawal.

Given the trauma you went through with your husband, it is entirely possible that you still have fears about committing to another man...if so, this could impact on your sexual response. Furthermore, does your 'opportunity for true happiness' mean that you are looking forward to a safe and secure relationship and/or that you are attracted to him? If you are going safe (given your past experience) you may be facing additional struggles with your libido and may need to talk to a sex therapist about this.

Beware starting this relationship off with lies (the faked orgasm) - even though your intentions are good, think about how betrayed you felt by your ex...consider coming clean and tell him about how the medication has had this effect. Even if he struggles with this, he needs to understand what is going on in order for the sexual part of your relationship to grow from hereon in.

Claire - SASHA

Reply to Sexologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement